Generic Aggrenox (Aspirin/Dipyridamole)
Aggrenox is used to reduce the risk of stroke in people who have had blood clots or a "mini-stroke".
25/200 mg x 30 pills
25/200 mg x 60 pills
25/200 mg x 90 pills
25/200 mg x 120 pills
25/200 mg x 180 pills
25/200 mg x 360 pills
Product DescriptionCommon use
Aggrenox contains a combination of aspirin and dipyridamole. Aspirin is in a group of drugs called salicylates (sa-LIS-il-ates). It works by reducing substances in the body that cause pain, fever, and inflammation.
Dipyridamole keeps platelets in your blood from sticking together to form clots.
Dosage and direction
Take Aggrenox exactly as it was prescribed for you. Do not take the medication in larger amounts, or take it for longer than recommended by your doctor.
Take each dose with a full glass (8 ounces) of water.
You may take Aggrenox with or without food.
Do not crush, chew, break, or open an extended-release capsule. Swallow the pill whole. It is specially made to release medicine slowly in the body. Breaking or opening the pill would cause too much of the drug to be released at one time.
Taking the combination of aspirin and dipyridamole (Aggrenox) is not equivalent to taking each of the medications separately. Take only the medication your doctor has prescribed.
Avoid drinking alcohol while you are taking aspirin. Alcohol may increase your risk of stomach bleeding. Do not use any other over-the-counter pain medication without first asking your doctor or pharmacist. Aspirin, salicylates, and NSAIDs (non-steroidal anti-inflammatory drugs) are contained in many medicines available over the counter. If you take certain products together you may accidentally take too much of a certain type of drug. Read the label of any other medicine you are using to see if it contains aspirin, ibuprofen, naproxen, ketoprofen, magnesium and/or choline salicylate.
Possible side effects
Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat. Stop using Aggrenox and call your doctor at once if you have any of these serious side effects:
weakness or fainting;
black, bloody, or tarry stools;
coughing up blood or vomit that looks like coffee grounds;
severe nausea, vomiting, or stomach pain;
fever lasting longer than 3 days;
swelling, or pain lasting longer than 10 days; or
hearing problems, ringing in your ears.
Keep taking Aggrenox and talk to your doctor if you have any of these less serious side effects:
upset stomach, mild heartburn, nausea, vomiting, diarrhea;
Side effects other than those listed here may also occur. Talk to your doctor about any side effect that seems unusual or that is especially bothersome.
Before taking Aggrenox, tell your doctor if you are using any of the following drugs:
methotrexate (Rheumatrex, Trexall);
diabetes medications that you take by mouth;
gout medications such as probenecid (Benemid) or sulfinpyrazone (Anturane);
an ACE inhibitor such as benazepril (Lotensin), captopril (Capoten), enalapril (Vasotec), lisinopril (Prinivil, Zestril), quinapril (Accupril), ramipril (Altace), and others;
Alzheimer medications such as donepezil (Aricept), galantamine (Reminyl), or rivastigmine (Exelon);
a beta-blocker such as atenolol (Tenormin), carvedilol (Coreg), esmolol (Brevibloc), metoprolol (Lopressor, Toprol), propranolol (Inderal, InnoPran), sotalol (Betapace), timolol (Blocadren), and others;
a diuretic (water pill) such as amiloride (Midamor, Moduretic), furosemide (Lasix), hydrochlorothiazide (HCTZ, HydroDiuril, Hyzaar, Lopressor, Vasoretic, Zestoretic), spironolactone (Aldactazide, Aldactone), triamterene (Dyrenium, Maxzide, Dyazide), and others;
seizure medication such as carbamazepine (Carbatrol, Tegretol), phenytoin (Dilantin), or phenobarbital (Luminal, Solfoton); or
aspirin or other NSAIDs (non-steroidal anti-inflammatory drugs) such as ibuprofen (Motrin, Advil), naproxen (Aleve, Naprosyn), indomethacin (Indocin), ketoprofen (Orudis), meloxicam (Mobic), nabumetone (Relafen), piroxicam (Feldene), and others.
If you are using any of these drugs, you may not be able to take aspirin, or you may need dosage adjustments or special tests during treatment.
Take the missed dose as soon as you remember. If it is almost time for the next dose, skip the missed dose and wait until your next regularly scheduled dose. Do not use extra medicine to make up the missed dose.
Seek emergency medical attention if you think you have used too much Aggrenox. Overdose symptoms may include warmth or tingly feeling, sweating, restlessness, dizziness, weakness, feeling light-headed, or fainting.
Store Aggrenox at room temperature away from moisture and heat.
We provide only general information about medications which does not cover all directions, possible drug integrations, or precautions. Information at the site cannot be used for self-treatment and self-diagnosis. The specific instructions for a particular patient should be agreed with your health care adviser or doctor in charge of the case. We disclaim reliability of this information and mistakes it could contain. We are not responsible for any direct, indirect, special or other indirect damage as a result of any use of the information on this site and also for consequences of self-treatment.